Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Wasting in Face and Buttox
Feb 2, 2004

My question is related to my facial wasting and the loss of muscle in the gluteus maximus.

I am 40 years old, 5ft 11in, 150lbs

Have been positive for 8 years started loosing quite a bit of weight 5 years ago. (From 165 to 145 in two years)

I currently have what is termed "severe facial wasting" and have lost a lot of muscle mass throughout the body in particular my bottom.

I am on Nevirapine and Kaletra for nine months now as part of a wasting study at Northwestern University (I stated this 10 months ago) but do not see any signicant difference and believe I am still wasting in the face.

As for the butt. I work our regularly (some cardio but mostly weights)and concentrate on the legs and gluts to no avail. (I have a hard time keeping my weight at 150)

Any suggestions?

Boy with the bony ass.

Response from Dr. Boyle

Unfortunately, this is an area where we don't have a lot of answers yet. There are studies underway, but to this point none has clearly shown that any treatment reverses lipoatrophy, other than perhaps getting off the most offending agents (i.e., stavudine mainly, but perhaps also zidovudine). There are some treatments for lipoatrophy, including New-Fill (which should be approved this year) and some surgical options, and you should ask your doctor to recommend additional options.



Previous
cd4 counts
Next
Reyztaz blood sugar levels/side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement